MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number DLA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Manufacturer was notified of the following information on 23 sep 2016: a (b)(6) patient was implanted with dla27 and mitroflow valsalva conduit on (b)(6) 2014.Dla27 was explanted on (b)(6) 2016 at patient's age of (b)(6) and replaced with mechanical valve.Patient had series of embolic events leading to approximately 5 strokes.No further information was provided.
 
Event or Problem Description
On november 20, 2016, manufacturer received further information that the patient presented a series of embolic events leading to 5 strokes, those events required anticoagulation therapy first with dabigatran and then with warfarin and aspirin (these double treatment was started after the 5th stroke).Since the intra-valvular gradient appeared slightly increased from the time of valve implant, the decision was taken to explant the mitroflow valve and implant a mechanical valve.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key6049304
Report Number3004478276-2016-00121
Device Sequence Number10841882
Product Code DYE
UDI-Device Identifier00896208000191
UDI-Public(01)00896208000191(240)DLA27(17)181231
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P060038/S017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberDLA
Device Catalogue NumberDLA27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR